Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Apr 18, 2002, 2:33 AM CDT for Burnett County, Wisconsin; Pine County, Minnesota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2002, 2:33 AM CDT (07:33 UTC)
- Expired
- Apr 18, 2002, 3:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
Counties Pine County, MN, Burnett County, WI
The radar
The Duluth radar (KDLH), 97 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 180733 SVRDLH MNC115-WIC013-180830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 233 AM CDT THU APR 18 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PINE COUNTY IN EAST CENTRAL MINNESOTA BURNETT COUNTY IN NORTHWEST WISCONSIN * UNTIL 330 AM CDT * AT 233 AM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 13 MILES SOUTHWEST OF DANBURY...OR ABOUT 18 MILES SOUTHEAST OF HINCKLEY...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DANBURY AROUND 240 AM CDT... MARKVILLE AROUND 245 AM CDT... RIVERSIDE AROUND 250 AM CDT... THIS IS A DANGEROUS STORM WITH DAMAGING HAIL OVER ONE INCH...STAY INDOORS AWAY FROM WINDOWS. .END LAT...LON 4592 9275 4581 9262 4613 9205 4616 9232
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:30 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 18, 2:30 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 230 AM CDT THU APR 18 2002 TSTMS CURRENTLY FIRING OVR SRN HALF OF MN AND WRN WI VCNTY WFNT. AMS NOT TERRIBLY UNSTABLE...BUT LIFT BEING SUPPLIED BY 65KT 850 MB JET OVERRUNING WFNT. CELLS WILL ENTER EVEN MORE STABLE AIR AS THEY APPROACH OUR CWA...SO DO NOT EXPECT SVR CRITERIA...BUT IT WILL BE CLOSE. WILL LEAVE TSTMS IN 1ST PD AS SFC LOW CONTS ITS WAY TO ENE DURING THE DAY. OUR WI CWA WILL HAVE BEST CHC OF TSTMS AS LI/S DIP CLOSE TO -6 AND CAPES INCRS TO AROUND 1500 J/KG. SEE SWODY1 FOR MORE DETAILS. CAA BEGINS LATE TDA AS CFNT PUSHES THRU FROM NW...BUT 500 MB S/WV AND VORT MAX MOVG NE ACRS NRN MN WILL KEEP CHCS OF SHRA ALIVE THU 2ND PD AS WELL. TEMPS AND THKNS VALUES LOWER SUFFICIENTLY TO LEAVE MENTION OF SHSN IN FCST. CAA AND DRYING CONT INTO FRI AS SFC HIGH SETTLES SWD...BUT AVN MAINTAINS SOME MINIMAL QPF OVR AREA AND UPR LVL TROF CONTS ITS APPROACH...SO WILL RETAIN SLGT POPS ON FRI. COOLING TREND BEHIND CFNT PICKED UP NICELY BY MOS...AND ONLY SMALL ADJUSTMENTS NEEDED TO CURRENT ZFP. .DLH...NONE. ERF
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:43 PM CDT | Severe Thunderstorm Warning | DLH | Price | 47 min |
| Apr 18, 4:30 PM CDT | Severe Thunderstorm Warning | DLH | Price | 45 min |
| Apr 18, 4:56 PM CDT | Severe Thunderstorm Warning | DLH | Iron | 34 min |
| Apr 18, 5:15 PM CDT | Severe Thunderstorm Warning | DLH | Price | 60 min |
| Apr 18, 5:37 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 38 min |
| Apr 18, 5:46 PM CDT | Severe Thunderstorm Warning | DLH | Iron | 59 min |
| Apr 18, 6:10 PM CDT | Tornado Warning | DLH | Price | 35 min |
| Apr 18, 6:13 PM CDT | Tornado Warning | DLH | Price | 32 min |
| Apr 18, 6:16 PM CDT | Severe Thunderstorm Warning | DLH | Iron | 59 min |
| Apr 18, 6:19 PM CDT | Tornado Warning | DLH | Iron | 56 min |
| Apr 18, 6:44 PM CDT | Tornado Warning | DLH | Price | 16 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Severe Thunderstorm Warnings in Minnesota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.